ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Adderall
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Adderall (four amphetamine salts)

Reply
 
Thread Tools Display Modes
  #1  
Old 07-01-06, 01:11 PM
moo4dougie's Avatar
moo4dougie moo4dougie is offline
ADDvanced Member
 

Join Date: Jul 2006
Location: Houston, TX
Posts: 202
Thanks: 40
Thanked 60 Times in 34 Posts
moo4dougie is on a distinguished road
Trouble Swallowing/Crying 10 hrs after Adderall XR

I just started Adderall XR at 15mg. Just one in the morning. I'm a stimulant virgin, so the doctor felt this was an appropriate starting dose.

I was fantastically focused throughout my classes today. (I am a teacher taking some professional development classes this summer.) No jitters. No hyperactivity. Just calm and able to remain focused.

I noticed as 5:00pm approached that I was starting to feel a bit odd. Sort of like coming off a caffeine binge. I arrived at home around 6:00 (this is 10hrs after my dose in the morning), and I all of a sudden had difficulty swollowing. I became anxious. The difficulty continued. And, I started crying for a brief moment.

The feeling stopped after about 10 minutes of the mess. I have never experienced anything like this before. Obviously, this may be a side effect of the medication, especially since it was my first day taking it. But, I also know this sounds a bit like an anxiety attack -- something I have no experience with.

1) Have you experienced an effect like this before?
2) Is this something I should immediately report to the doctor? Or, should I wait until next month's appointment, assuming that this effects may wear off over time?
3) Is there something I could do in the afternoon to prevent this from happening?

BTW, I slept through the entire night. I'm glad I didn't experience insomnia! Woo-hoo!

Thanks for your help
Reply With Quote
  #2  
Old 07-01-06, 01:21 PM
SnappyCloud's Avatar
SnappyCloud SnappyCloud is offline
Contributor
 

Join Date: Aug 2005
Location: Miami Beach, Fl (South América)
Posts: 432
Thanks: 1
Thanked 2 Times in 2 Posts
SnappyCloud has disabled reputation
Dear virgin,

I think you might be describing the bounce back effect some people feel when the med wears off. Take it again and see what happens.

Your doc can increase your dosage and/or give you a smaller instant release adderall (lasts 4 hours) to smooth down the comedown. In the mean time, try some coffee around 8 hours after your morning dosage, or when you get those feelings.

I used to get anxious and itchy at the end of the first 7-8 hours.
Reply With Quote
  #3  
Old 07-01-06, 01:36 PM
moo4dougie's Avatar
moo4dougie moo4dougie is offline
ADDvanced Member
 

Join Date: Jul 2006
Location: Houston, TX
Posts: 202
Thanks: 40
Thanked 60 Times in 34 Posts
moo4dougie is on a distinguished road
Coffee!

I seriously wanted to a grab a cup of coffee late in the afternoon, but I was instructed to avoid caffeine. Perhaps this may be the way to go if I continue to have episodes.

I should also note: Yesterday was my first day to start Adderall XR. Yesterday was my first day to stop consuming caffeine.

Hmmm
Reply With Quote
Sponsored Links
  #4  
Old 07-01-06, 02:16 PM
SnappyCloud's Avatar
SnappyCloud SnappyCloud is offline
Contributor
 

Join Date: Aug 2005
Location: Miami Beach, Fl (South América)
Posts: 432
Thanks: 1
Thanked 2 Times in 2 Posts
SnappyCloud has disabled reputation
withdrawal from caffeine may be part of the problem.

Not everyone on stimulants stops drinking coffee.

Try the following: drink half of the usual coffee for a few days. (1/2 decaf+1/2regular)
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
adderall Tolerance/dependance MindResearcher ADDiction & Substance Abuse 11 10-13-14 04:29 AM
Adderall side effect question sywi Adderall 104 11-19-13 12:38 PM
An Article about Adderall MillenniumMan Adderall 44 10-20-08 02:44 AM
Programmer on Adderall have some trouble HyperDad39 Adderall 28 04-20-06 12:06 PM
Adderall FACTS from the Manufacturer. lynx Adderall 0 01-16-05 02:42 PM


All times are GMT -4. The time now is 10:32 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums